Posted by Diane Justinger
on November 01, 2000 at 17:30:47:
My husband has had rheumatoid arthritus for over 20 years and was just diagnosed with Spinal Stenosis 2 years ago. He sees a rheumatologist monthly. He was given cortisone shots in the back but it didn't work. Then the doctor put him on Methotrexate and he got serious lung infections and was taken off of it. He ended the Methotrexate in June but still has a cough when he goes to bed. The doctor tried him on Arava (Leflunomide) a month ago and he suddenly developed a rash and the pain seems to be worse so he stopped taking the Arava last week. He's also on Naprosyn 3 times a day, Cytotec to offset the Naprosyn, and Prednisone 5mg. 3 pills a day and Percocet for the severe pain (which only helps a little). His platelets are down and his arms are black, blue & purple. Instead of gaining weight with the prednisone, he's lost weight, more than 20 lbs. I was giving him hot towel massages and cream 4 times a day which helped a little but now he cannot even lie on his stomach. His doctor wants to put him on Enbrel and I made him return it as I read on the internet that patients that had reactions to Methotrexate should not be taking Enbrel as they had some deaths associated with it in Europe. We are changing Rheumatologist's next week as he has been getting worse instead of better. I don't think he should be getting any new medication until his infections from the Methotrexate and Arava clear up which I'm hoping will be in December (they said the lung infections would take about 6 months to clear up). Also I saw on the net a doctor in Australia gives his patient Cyclosporine and it put him in remission after 3 months use and has been in remission 4 years now - this patient had also had a reaction from Methotrexate but I don't know if he was started on it after the infection cleared up. Does anybody know anything about Cyclosporine? I am so worried about him. Please help if you can.
Thanks in advance.